Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 31, 2004, 7:48 AM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 7:48 AM CDT (12:48 UTC)
- Expired
- Jul 31, 2004, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clinton County, KY, Cumberland County, KY
The radar
The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 311252 FFWLMK KYC053-057-311545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 748 AM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1045 AM CDT * AT 743 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER ROADS IN BURKESVILLE IN CUMBERLAND COUNTY...OR ABOUT 55 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 25 MPH. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE THIS MORNING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBANY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3687 8556 3662 8543 3661 8499 3684 8506 $$ JA
2 follow-up statements
000 WGUS73 KLMK 311421 FFSLMK KYC053-057-311545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 919 AM CDT SAT JUL 31 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 AM CDT FOR CLINTON AND CUMBERLAND COUNTIES... AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBANY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3687 8556 3662 8543 3661 8499 3684 8506 $$ JA
000 WGUS73 KLMK 311545 FFSLMK KYC053-057-311555- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1042 AM CDT SAT JUL 31 2004 ...THE FLASH FLOOD WARNING FOR CLINTON AND CUMBERLAND COUNTIES WILL EXPIRE AT 1045 AM CDT... SEVERAL CREEKS HAVE BEEN REPORTED OUT OF THEIR BANKS BUT NO FLOODING PROBLEMS HAVE BEEN RECEIVED. ADDITIONAL SHOWERS WILL BE POSSIBLE THIS AFTERNOON BUT THE HEAVIEST RAIN HAS ENDED. IF DRIVING IN THE AREA, WATER MAY HAVE COVERED SOME LOW SPOTS OR UNDERPASSES. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER. LAT...LON 3687 8556 3662 8543 3661 8499 3684 8506 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:45 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 31, 1:45 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EDT SAT JUL 31 2004 COLD FRONT IS LOCATED FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR MEMPHIS. FAIRLY WIDESPREAD BOW OF SHOWERS AND THUNDERSTORMS ONGOING RIGHT ACROSS CENTRAL KENTUCKY...SOUTHERN INDIANA AND SOUTHWEST OHIO...IN MOIST AXIS AND RESPECTABLE 40 KT 850 MB JET SEEN IN VWP. COLD FRONT MAY SLOW DOWN A LITTLE THIS MORNING BUT SHOULD CONTINUE PUSHING EAST...AND CONVECTION SHOULD BE EAST OF A LOUISVILLE TO BOWLING GREEN LINE BY NOON. DURING THE AFTERNOON AND EARLY EVENING CONVECTION IS EXPECTED TO PERSIST ACROSS EAST-CENTRAL KENTUCKY NEAR THE FRONT WITH HEATING. PARTIAL CLEARING THIS AFTN OVER THE WEST WITH ENTIRE AREA CLEARING OUT FAIRLY WELL TONIGHT AS HIGH PRES BEGINS TO NOSE IN. WILL ALSO ADD PATCHY FOG TONIGHT WITH RESIDUAL NEAR-SFC LAYER MOISTURE AND LIGHT WINDS. SUNDAY INTO EARLY NEXT WORK WEEK WE SEE A FAIRLY PRONOUNCED...MID LVL RIDGING DRY PATTERN MORE TYPICAL OF LATE SUMMERTIME. LITTLE CHANGES EXPECTED TO LATER PERIODS WITH GOING FCST ALREADY INDICATING AN EXTENDED PERIOD OF LOWER 90S AND HIS AROUND 100 THROUGH MID-WEEK WITH A MODEST COOL DOWN BY LATE WEEK. SHORT TERM MOS TEMPS BLEND WORKS FINE. ...PREV EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)... PATTERN REMAINS NEARLY STATIONARY FROM TUES THRU THURSDAY WITH A TROUGH EXTENDING DOWN THE APPALACHIANS AND THE EAST COAST...WITH RIDGING ACROSS THE SOUTH AND CENTRAL PLAINS NOSING INTO THE OH VALLEY. TEMPS ALOFT AT H8 ARE NEARLY 1 STD DEV HIER THAN NORMAL FOR TUES AND WED UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES...TEMPS SLOWLY DECREASING THURS AND FRI TO NEAR NORMAL. THEREFORE TEMPS WILL BE 3-5 ABV NORMAL BOTH TUES AND WED WITH HEAT INDICES NEARING 100 BOTH DAYS...AND THURSDAY AND FRI WILL SEE SEASONAL TEMPS. CHC OF PRECIP THURS WITH A SHRTWV MOVING DOWN THE TROUGH (NW FLOW) ACROSS THE REGION. DRY AGAIN FRI INTO THE WEEKEND...WITH TRENDS SHOWING INCREASING TEMPS AGAIN FOR NEXT WEEKEND WITH A LARGE RIDGE MOVING EAST OUT OF THE PLAINS. -SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
Hazardous weather outlook, Jul 31, 4:07 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 507 AM EDT SAT JUL 31 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010906- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 507 AM EDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE FOUND AROUND THE REGION TODAY BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUMMERTIME HEAT WILL RETURN TO THE AREA MONDAY...TUESDAY...AND WEDNESDAY WITH MANY LOCATIONS SEEING AFTERNOON TEMPERATURES IN THE LOWER 90S AND HEAT INDEX READINGS AROUND 100 DEGREES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 7:03 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 803 AM EDT SAT JUL 31 2004 KYZ034>043-045>049-055>057-066-067-077-078-081-082-311400- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY- CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY- HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MERCER KY-NELSON KY- NICHOLAS KY-RUSSELL KY-SCOTT KY-SHELBY KY-SPENCER KY-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...COLUMBIA...CYNTHIANA... DANVILLE...FRANKFORT...HARRODSBURG...LEXINGTON...RICHMOND... SHELBYVILLE...STANFORD...VERSAILLES...WINCHESTER 803 AM EDT (703 AM CDT) SAT JUL 31 2004 MODERATE TO OCCASIONALLY HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN THIRD OF CENTRAL KENTUCKY THIS MORNING. A FEW LOCATIONS WILL SEE AN ADDITIONAL INCH OF RAIN. THIS IS ON TOP OF FROM 1 TO 3 INCHES OF RAIN THAT HAS ALREADY FALLEN. IF DRIVING WATCH FOR REDUCED VISIBILITIES IN HEAVY RAIN AND PONDING OF WATER ON ROADS AND UNDERPASSES. ALSO A FEW CREEKS AND STREAMS MAY BE NEAR BANK-FULL. THE RAIN WILL END BY NOON. JA
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.